Alert archive / Iowa / Flash Flood Watches in 2019

Flash Flood Watch 21, NWS Quad Cities, IA

September 30, 201910 counties in Iowa; Jo Daviess County, Stephenson County, Illinois

NWS Quad Cities, IA issued this flash flood watch at Sep 30, 2019, 2:39 PM CDT for 10 counties in Iowa; Jo Daviess County, Stephenson County, Illinois. It took effect at Oct 1, 2019, 1:00 PM CDT. It was in force for 17 hr.

The area

The counties it named.

The facts

Issued
Sep 30, 2019, 2:39 PM CDT (19:39 UTC)
In effect from
Oct 1, 2019, 1:00 PM CDT
Expired
Oct 2, 2019, 5:54 AM CDT
In force
17 hr
Issued by
NWS Quad Cities, IA
Flood severity
None

Counties Benton County, IA, Buchanan County, IA, Delaware County, IA, Dubuque County, IA, Iowa County, IA, Jackson County, IA, Johnson County, IA, Jones County, IA, Keokuk County, IA, Linn County, IA, Jo Daviess County, IL, Stephenson County, IL

The radar

The Quad Cities radar (KDVN), 79 km from the middle of the area, began a volume at 19:38 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Davenport, (KDVN), launched 12:00Z, 7.7 hours before the alert went out and 83 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 12:00Z on 2019-09-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 423 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 12:00Z on 2019-09-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 131 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
423 J/kg
Mixed-layer CIN
-87 J/kg
Mixed-layer LCL
1117 m above ground
0-6 km bulk shear
39 kt
0-1 km storm-relative helicity
131 m²/s²
0-3 km storm-relative helicity
101 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.3

Open this sounding in Storm Lab

The text

As transmitted.

137 
WGUS63 KDVN 301939
FFADVN

URGENT - IMMEDIATE BROADCAST REQUESTED
Flood Watch
National Weather Service Quad Cities IA IL
239 PM CDT Mon Sep 30 2019

...Flash Flooding Possible Tuesday and Tuesday night...

.A strong storm system will move into the region Tuesday bringing
widespread showers and thunderstorms to the area through Tuesday
night. Due to unseasonably high amounts of moisture in the 
atmosphere heavy rain falling at rates of 1 to 2 inches per hour 
is possible. The heavy rain falling on already saturated soils 
along the Highway 20 corridor may result in flash flooding. 

IAZ040>042-ILZ001-002-010345-
/O.NEW.KDVN.FF.A.0021.191001T1200Z-191002T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Buchanan-Delaware-Dubuque-Jo Daviess-Stephenson-
Including the cities of Independence, Manchester, Dubuque, 
Galena, and Freeport
239 PM CDT Mon Sep 30 2019

...FLASH FLOOD WATCH IN EFFECT FROM TUESDAY MORNING THROUGH
WEDNESDAY MORNING...

The National Weather Service in Quad Cities has issued a

* Flash Flood Watch for portions of northwest Illinois and 
  northeast Iowa, including the following areas, in northwest 
  Illinois, Jo Daviess and Stephenson. In northeast Iowa, 
  Buchanan, Delaware, and Dubuque. 

* From Tuesday morning through Wednesday morning

* Heavy rain rates of 1 to 2 inches per hour will bring the 
  threat of flash flooding.
 
* Flooding of creeks and streams is possible, along with rises on
  area rivers.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Flash Flood Watch means that flash flooding is possible. 
Monitor forecasts and take action if flash flood warnings are
issued or flash flooding develops.

&&

$$

DC
7 follow-up statements
005 
WGUS63 KDVN 010214
FFADVN

Flood Watch
National Weather Service Quad Cities IA IL
914 PM CDT Mon Sep 30 2019

...Flash Flooding Possible Tuesday and Tuesday night...

.A strong storm system will move into the region Tuesday bringing
widespread showers and thunderstorms to the area through Tuesday
night. Due to unseasonably high amounts of moisture in the
atmosphere heavy rain falling at rates of 1 to 2 inches per hour
is possible. The heavy rain falling on already saturated soils
along the Highway 20 corridor may result in flash flooding.

IAZ040>042-ILZ001-002-011015-
/O.CON.KDVN.FF.A.0021.191001T1200Z-191002T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Buchanan-Delaware-Dubuque-Jo Daviess-Stephenson-
Including the cities of Independence, Manchester, Dubuque, 
Galena, and Freeport
914 PM CDT Mon Sep 30 2019

...FLASH FLOOD WATCH REMAINS IN EFFECT FROM 7 AM CDT TUESDAY
THROUGH WEDNESDAY MORNING...

The Flash Flood Watch continues for

* Portions of northwest Illinois and northeast Iowa, including 
  the following areas, in northwest Illinois, Jo Daviess and 
  Stephenson. In northeast Iowa, Buchanan, Delaware, and 
  Dubuque. 

* From 7 AM CDT Tuesday through Wednesday morning

* Heavy rain rates of 1 to 2 inches per hour will bring the 
  threat of flash flooding. 

* Flooding of creeks and streams is possible, along with rises 
  on area rivers. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Flash Flood Watch means that flash flooding is possible.
Monitor forecasts and take action if flash flood warnings are
issued or flash flooding develops.

&&

$$

DLS
958 
WGUS63 KDVN 010738
FFADVN

URGENT - IMMEDIATE BROADCAST REQUESTED
Flood Watch
National Weather Service Quad Cities IA IL
238 AM CDT Tue Oct 1 2019

...Flash Flooding Possible This Afternoon and Tonight...

.A strong cold front will move into the region today, bringing 
widespread showers and thunderstorms to the area through tonight.
Due to unseasonably high amounts of moisture in the atmosphere 
heavy rain falling at rates of 1 to 2 inches per hour is possible
in thunderstorms. The heavy rain falling on already saturated 
soils may result in flash flooding.

IAZ051>054-063-064-076-011545-
/O.EXB.KDVN.FF.A.0021.191001T1800Z-191002T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Benton-Linn-Jones-Jackson-Iowa-Johnson-Keokuk-
Including the cities of Vinton, Cedar Rapids, Anamosa, Maquoketa,
Marengo, Iowa City, and Sigourney
238 AM CDT Tue Oct 1 2019

...FLASH FLOOD WATCH IN EFFECT FROM 1 PM CDT THIS AFTERNOON
THROUGH WEDNESDAY MORNING...

The National Weather Service in Quad Cities has expanded the

* Flash Flood Watch to include portions of east central Iowa and 
  southeast Iowa, including the following areas, in east central 
  Iowa, Benton, Iowa, Jackson, Johnson, Jones, and Linn. In 
  southeast Iowa, Keokuk. 

* From 1 PM CDT this afternoon through Wednesday morning

* Heavy rain rates of 1 to 2 inches per hour in thunderstorms, 
  will bring the threat of flash flooding. 

* Flooding of creeks and streams is possible, along with rises 
  on area rivers. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Flash Flood Watch means that flash flooding is possible.
Monitor forecasts and take action if flash flood warnings are
issued or flash flooding develops.

&&

$$

IAZ040>042-ILZ001-002-011545-
/O.EXT.KDVN.FF.A.0021.191001T1800Z-191002T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Buchanan-Delaware-Dubuque-Jo Daviess-Stephenson-
Including the cities of Independence, Manchester, Dubuque, 
Galena, and Freeport
238 AM CDT Tue Oct 1 2019

...FLASH FLOOD WATCH NOW IN EFFECT FROM 1 PM CDT THIS AFTERNOON
THROUGH WEDNESDAY MORNING...

The Flash Flood Watch is now in effect for

* Portions of northwest Illinois and northeast Iowa, including 
  the following areas, in northwest Illinois, Jo Daviess and 
  Stephenson. In northeast Iowa, Buchanan, Delaware, and 
  Dubuque. 

* From 1 PM CDT this afternoon through Wednesday morning

* Heavy rain rates of 1 to 2 inches per hour in thunderstorms, 
  will bring the threat of flash flooding. 

* Flooding of creeks and streams is possible, along with rises 
  on area rivers. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Flash Flood Watch means that flash flooding is possible.
Monitor forecasts and take action if flash flood warnings are
issued or flash flooding develops.

&&

$$
429 
WGUS63 KDVN 011611
FFADVN

Flood Watch
National Weather Service Quad Cities IA IL
1111 AM CDT Tue Oct 1 2019

...Flash Flooding Possible This Afternoon and Tonight...

.A strong cold front will move into the region today, bringing
widespread showers and thunderstorms to the area through tonight.
Due to unseasonably high amounts of moisture in the atmosphere
heavy rain falling at rates of 1 to 2 inches per hour is possible
in thunderstorms. The heavy rain falling on already saturated
soils may result in flash flooding.

IAZ040>042-051>054-063-064-076-ILZ001-002-020015-
/O.CON.KDVN.FF.A.0021.191001T1800Z-191002T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Buchanan-Delaware-Dubuque-Benton-Linn-Jones-Jackson-Iowa-Johnson-
Keokuk-Jo Daviess-Stephenson-
Including the cities of Independence, Manchester, Dubuque, 
Vinton, Cedar Rapids, Anamosa, Maquoketa, Marengo, Iowa City, 
Sigourney, Galena, and Freeport
1111 AM CDT Tue Oct 1 2019

...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH WEDNESDAY
MORNING...

The Flash Flood Watch continues for

* Portions of northwest Illinois and Iowa, including the 
  following areas, in northwest Illinois, Jo Daviess and 
  Stephenson. In Iowa, Benton, Buchanan, Delaware, Dubuque, 
  Iowa, Jackson, Johnson, Jones, Keokuk, and Linn. 

* Through Wednesday morning

* Heavy rain rates of 1 to 2 inches per hour in thunderstorms, 
  will bring the threat of flash flooding. 

* Flooding of creeks and streams is possible, along with rises 
  on area rivers. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Flash Flood Watch means that flash flooding is possible.
Monitor forecasts and take action if flash flood warnings are
issued or flash flooding develops.

&&

$$

DC
922 
WGUS63 KDVN 012336
FFADVN

Flood Watch
National Weather Service Quad Cities IA IL
636 PM CDT Tue Oct 1 2019

...Flash Flooding Possible Tonight...

.Widespread showers and thunderstorms are expected tonight, as a
cold front continues to slowly sag into eastern Iowa. Due to 
unseasonably high amounts of moisture in the atmosphere heavy rain
falling at rates of 1 to 2 inches per hour is possible in 
thunderstorms. The heavy rain falling on already saturated soils 
may result in flash flooding.

IAZ040>042-051>054-063-064-076-ILZ001-002-020745-
/O.CON.KDVN.FF.A.0021.000000T0000Z-191002T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Buchanan-Delaware-Dubuque-Benton-Linn-Jones-Jackson-Iowa-Johnson-
Keokuk-Jo Daviess-Stephenson-
Including the cities of Independence, Manchester, Dubuque, 
Vinton, Cedar Rapids, Anamosa, Maquoketa, Marengo, Iowa City, 
Sigourney, Galena, and Freeport
636 PM CDT Tue Oct 1 2019

...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH WEDNESDAY
MORNING...

The Flash Flood Watch continues for

* Portions of northwest Illinois and Iowa, including the 
  following areas, in northwest Illinois, Jo Daviess and 
  Stephenson. In Iowa, Benton, Buchanan, Delaware, Dubuque, 
  Iowa, Jackson, Johnson, Jones, Keokuk, and Linn. 

* Through Wednesday morning

* Heavy rain rates of 1 to 2 inches per hour in thunderstorms, 
  will bring the threat of flash flooding. 

* Flooding of creeks and streams is possible, along with rises 
  on area rivers. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Flash Flood Watch means that flash flooding is possible.
Monitor forecasts and take action if flash flood warnings are
issued or flash flooding develops.

&&

$$
693 
WGUS63 KDVN 020425
FFADVN

Flood Watch
National Weather Service Quad Cities IA IL
1125 PM CDT Tue Oct 1 2019

...Flash Flooding Possible Tonight...

.Widespread rain and a few thunderstorms are expected tonight, as
a cold front continues to slowly sag into eastern Iowa.
Thunderstorms earlier have brought areas of 1 to 2 inches of rain,
and any additional heavy rain falling on already saturated soils 
may result in flash flooding.

IAZ040>042-051>054-063-064-076-ILZ001-002-021200-
/O.CON.KDVN.FF.A.0021.000000T0000Z-191002T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Buchanan-Delaware-Dubuque-Benton-Linn-Jones-Jackson-Iowa-Johnson-
Keokuk-Jo Daviess-Stephenson-
Including the cities of Independence, Manchester, Dubuque, 
Vinton, Cedar Rapids, Anamosa, Maquoketa, Marengo, Iowa City, 
Sigourney, Galena, and Freeport
1125 PM CDT Tue Oct 1 2019

...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 7 AM CDT WEDNESDAY...

The Flash Flood Watch continues for

* Portions of northwest Illinois and Iowa, including the 
  following areas, in northwest Illinois, Jo Daviess and 
  Stephenson. In Iowa, Benton, Buchanan, Delaware, Dubuque, 
  Iowa, Jackson, Johnson, Jones, Keokuk, and Linn. 

* Until 7 AM CDT Wednesday

* Heavy rain rates of 1 to 2 inches per hour in thunderstorms, 
  will bring the threat of flash flooding. 

* Flooding of creeks and streams is possible, along with rises 
  on area rivers. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Flash Flood Watch means that flash flooding is possible.
Monitor forecasts and take action if flash flood warnings are
issued or flash flooding develops.

&&

$$
967 
WGUS63 KDVN 020851
FFADVN

Flood Watch
National Weather Service Quad Cities IA IL
351 AM CDT Wed Oct 2 2019

...Flash Flooding Possible Tonight...

.Widespread rain and a few thunderstorms are expected tonight, as
a cold front continues to slowly sag into eastern Iowa.
Thunderstorms earlier have brought areas of 1 to 2 inches of
rain, and any additional heavy rain falling on already saturated
soils may result in flash flooding.

IAZ040-041-051>053-063-064-076-021000-
/O.CAN.KDVN.FF.A.0021.000000T0000Z-191002T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Buchanan-Delaware-Benton-Linn-Jones-Iowa-Johnson-Keokuk-
Including the cities of Independence, Manchester, Vinton, 
Cedar Rapids, Anamosa, Marengo, Iowa City, and Sigourney
351 AM CDT Wed Oct 2 2019

...FLASH FLOOD WATCH IS CANCELLED...

The Flash Flood Watch for portions of east central Iowa,
northeast Iowa, and southeast Iowa has been cancelled. The threat
for heavy rain has ended early this morning.

$$

IAZ042-054-ILZ001-002-021200-
/O.CON.KDVN.FF.A.0021.000000T0000Z-191002T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Dubuque-Jackson-Jo Daviess-Stephenson-
Including the cities of Dubuque, Maquoketa, Galena, and Freeport
351 AM CDT Wed Oct 2 2019

...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 7 AM CDT THIS
MORNING...

The Flash Flood Watch continues for

* Portions of northwest Illinois and Iowa, including the 
  following areas, in northwest Illinois, Jo Daviess and 
  Stephenson. In Iowa, Dubuque and Jackson. 

* Until 7 AM CDT this morning

* Heavy rain may continue to bring the threat of flooding early
  this morning.

* Flooding of creeks and streams is possible, along with rises 
  on area rivers. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Flash Flood Watch means that flash flooding is possible.
Monitor forecasts and take action if flash flood warnings are
issued or flash flooding develops.

&&

$$
169 
WGUS63 KDVN 021054
FFADVN

Flood Watch
National Weather Service Quad Cities IA IL
554 AM CDT Wed Oct 2 2019

...Heavy Rain Threat has Ended...

.Heavy rains last night totaled in excess of 2 inches over much of
the area. The heavy rains have now ended, and flash flooding is no
longer a threat this morning.

IAZ042-054-ILZ001-002-021200-
/O.CAN.KDVN.FF.A.0021.000000T0000Z-191002T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Dubuque-Jackson-Jo Daviess-Stephenson-
Including the cities of Dubuque, Maquoketa, Galena, and Freeport
554 AM CDT Wed Oct 2 2019

...FLASH FLOOD WATCH IS CANCELLED...

The Flash Flood Watch for portions of northwest Illinois and Iowa
has been cancelled. The threat for flash flooding has ended, as
heavy rain has ended.

$$

What forecasters said that day

The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Quad Cities, IA wrote its last area forecast discussion before this flash flood watch went out at Sep 30, 1:15 PM CDT, 1 hour 24 minutes earlier.

Area forecast discussion, Sep 30, 1:15 PM CDT, 1 hour 24 minutes before
Area Forecast Discussion
National Weather Service Quad Cities IA IL
115 PM CDT Mon Sep 30 2019

...AVIATION UPDATE...

.SYNOPSIS...
Issued at 253 AM CDT Mon Sep 30 2019

The warm front is making slow progress northward through our CWA
early this morning.  As the front moves north, the low clouds and
areas of dense fog lift to no fog, but continued stratus, and then,
to a clear sky, with some shallow fog. This complicated set up is a
moving target, and hard to determine the best messaging for the fog,
which is low in spots, but lifting out, and improving as well. We've
been running social media graphics and SPS products due to the
progressive nature and questionable duration.

ERVIN

&&

.SHORT TERM...(Today and Tonight)
ISSUED AT 253 AM CDT Mon Sep 30 2019

Though the forecast will shift toward the frontal focused rains
ahead, it will initially deal with possible elevated showers and
storms this morning.  Some (but not all) models indicate that the
LLJ will veer slightly from it's southerly flow this morning, and
invigorate the small patch of accas in northeast MO.  I am watching
that closely, but will for now, stick with the slight chance pops
this morning.  Otherwise, we will expect most locations to be clear
of the stratus by sunrise, and a warm and humid day is highly
confident. Highs in the mid to upper 80s with dewpoints in the upper
60s to near 70, thus today will feature rare heat index readings in
the mid 90s!

Tonight, the front should become stationary over northwest Iowa into
Wisconsin, with active thunderstorms, torrential rainfall, and some
severe threat along it.  That pattern will continue to be stable
into Tuesday, thus I have very low confidence that any prefrontal
storms will spread into our CWA, but if they do, the northwestern
counties are most at risk. I will slightly undercut guidance pops
and focus chances there.  Rain amounts are forecast using WPC
guidance, given the large scale high impact rains the next few days.
That said, that qpf is rather robust in our northwest tonight, and
may not occur, as storms remain northwest of our counties or stay
anchored well to the west tonight. We will be seeing summer night
tonight, with lows in the mid 60s to near 70.

ERVIN

.LONG TERM...(Tuesday through Sunday)
ISSUED AT 253 AM CDT Mon Sep 30 2019

Tuesday through Wednesday Night...

The entire Midwest will remain locked under an unseasonably warm,
humid air mass Tuesday and Wednesday before a slow moving cold front
arrives late Wednesday night.

As mentioned in previous discussions, the possibility of seeing
heavy rainfall during this period remains high as river of tropical
moisture continues to be advected into the area from the central
Pacific and western Gulf of Mexico. PWATs in excess of 1.50 to as
much as 2 inches are advertised, and is agreed upon by all guidance
(this is around 3 to 4 standard deviations above normal per NAEFS
ensemble guidance). This moisture will interact with the front and
disturbances that ride along it, leading to development of a large
swath of rain and thunderstorms for the entire period.

Latest guidance has shed a little more positives for our area vs.
yesterday morning, and now advertise the higher swath of 2.00+ inch
QPF from central IA into southeast MN and western WI, rather than
further south and east into our area. After collaboration with
neighboring offices and WPC this morning, all have agreed that
utilizing the WPC QPF is the best route to go at this time as some
guidance, such as the NBM, continue to advertise amounts that are
extremely high (latest shows 3"+ across our northwest). The latest
forecast now advertises rainfall totals from Tuesday-Wednesday of 1-2
inches north of a line from Fairfield IA to Freeport IL, with lesser
amounts to the south. Finer details are expected for the day shift,
including the possibility of a Flash Flood Watch for portions of our
northwest (which will depend on where the front ultimately sets up).

Thursday on...

Fall lovers rejoice!

Much cooler and drier air will flow into the region behind the cold
front Thursday as high pressure builds across the region, leading to
our first prolonged period of fall-like weather this season. Current
guidance advertises highs in the upper 50s/mid 60s, and lows in the
40s from Thursday through the weekend.

The next chance of precipitation may come Saturday with increasing
WAA ahead of an approaching shortwave, but confidence remains low
this far out. Will handle with chance POPs for now.

&&

.AVIATION...(For the 18Z TAFS through 18Z Tuesday Afternoon)
ISSUED AT 1255 PM CDT Mon Sep 30 2019

A warm front has lifted north of the area today. VFR conditions
are expected through 06 UTC on Tuesday. Gusty southerly winds of
15 to 25 knots will diminish to around 12 knots after 00 UTC on
Tuesday.

After 06 UTC Tuesday, showers and thunderstorms will pass to our
north Tuesday morning with the potential for shower and
thunderstorm activity in the vicinity of KDBQ beginning 12 UTC
and around 15 UTC at KCID. Ceilings will lower to IFR after 12 UTC
at KCID and KDBQ.

&&

.DVN WATCHES/WARNINGS/ADVISORIES...
IA...NONE.
IL...NONE.
MO...NONE.
&&

SYNOPSIS...Ervin
SHORT TERM...Ervin
LONG TERM...Speck
AVIATION...Cousins
Hazardous weather outlook, Sep 30, 3:46 AM CDT, 10 hours 53 minutes before
Hazardous Weather Outlook
National Weather Service Quad Cities IA IL
346 AM CDT Mon Sep 30 2019

IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007-
009-015>018-024>026-034-035-MOZ009-010-010900-
Buchanan-Delaware-Dubuque-Benton-Linn-Jones-Jackson-Iowa-Johnson-
Cedar-Clinton-Muscatine-Scott-Keokuk-Washington-Louisa-Jefferson-
Henry IA-Des Moines-Van Buren-Lee-Jo Daviess-Stephenson-Carroll-
Whiteside-Rock Island-Henry IL-Bureau-Putnam-Mercer-Henderson-
Warren-Hancock-McDonough-Scotland-Clark-
346 AM CDT Mon Sep 30 2019

This Hazardous Weather Outlook is for portions of north central
Illinois...northwest Illinois...west central Illinois...east
central Iowa...northeast Iowa...southeast Iowa and northeast
Missouri.

.DAY ONE...TODAY AND TONIGHT

Early this morning, some areas of dense fog may continue in far
northwest Illinois, and in some river valley locations. This fog
should quickly burn off by 8 AM. A few, isolated thunderstorms are
possible during the mid morning hours today. These are not
expected to bring any severe weather threat, or heavy rain
amounts.

Tonight, showers and thunderstorms may move into locations
northwest of Cedar Rapids to Freeport after Midnight. Heavy rain
and strong winds are possible with these late night storms.

Area rivers are experiencing flooding. Please see the
latest Flood Statements and Flood Warnings for details.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

A slow moving cold front will bring widespread rain and
thunderstorms with heavy rainfall through the period. Heavy rain
may lead to flash flooding and additional river flooding. The risk
for any severe weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected today and tonight.

The office that day

Everything else NWS Quad Cities, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 30, 10:00 AM CDTRiver Flood WatchDVNDelaware, Jones43 hr
Sep 30, 11:29 AM CDTRiver Flood WatchDVNDubuque, Jackson45 hr
Sep 30, 11:29 AM CDTRiver Flood WatchDVNClinton7 days
Sep 30, 11:29 AM CDTRiver Flood WatchDVNClinton, Scott21 days
Sep 30, 11:29 AM CDTRiver Flood WatchDVNScott21 days
Sep 30, 11:29 AM CDTRiver Flood WatchDVNMuscatine, Scott21 days
Sep 30, 11:29 AM CDTRiver Flood WatchDVNMuscatine21 days
Sep 30, 11:29 AM CDTRiver Flood WatchDVNLouisa, Muscatine21 days
Sep 30, 11:29 AM CDTRiver Flood WatchDVNLouisa21 days

Nearby

Flash Flood Watches in Iowa, 2019Flash Flood Watches in Illinois, 2019Every flash flood watch in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.